Can Botox Injections Be Reversed?

If you have had too much Botox in an area is there an antidote to help release the effects quicker?

Doctor Answers 23

The short answer is 'no'. Botox is a powerful neurotoxin...

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

The short answer is 'no'.

Botox is a powerful neurotoxin that nature designed to bind avidly to other proteins and deactivate them. There is not a reliable antidote for it for cosmetic use.

The fortunate thing about Botox is that is temporary. Certainly this is not a consolation for you, since you're experiencing the adverse effects of Botox: too much paralysis or paralysis in a region that is undesirable.

Yours,
SCS

Can Botox Injections be reversed?

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Short answer: No.

Long answer: Botox is a fantastic treatment with many advantages, but the biggest drawback is that it cannot be reversed. 

This is why conservative dosing for your first injection is important to me. I'd rather have a patient come back requesting a touch-up over a patient who has had too much. The patient who needs a touch-up will get a few more units and I will know the exact dose for the next injection in 3 months. The patient who had too much is stuck for 3 months. 

A safe and conservative approach is best. For your first injection seek out a well-trained doctor who will do an appropriate analysis and takes the time to review all of the risks and benefits with you. 

Unfortunately there is no 'antidote' to Botox. In some...

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Unfortunately there is no 'antidote' to Botox. In some cases, the effects can be changed - for instance, differences in one side versus another can be lessened with additional Botox treatment.

Care must be taken when administering Botox to start with lower doses and advance as needed to get the effect desired.

D.J. Verret, MD
Dallas Facial Plastic Surgeon
3.9 out of 5 stars 14 reviews

You might also like...

"Botox reversal" - Time is your best bet

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

While there are ways to treat some of the side effects of an injector using too much Botox, the best best is generally to wait until the Botox subsides.

To avoid this problem, an experienced injector will be very conservative when treating a new patient. Additional units can be provided much more easily than dealing with the problems of over-injection.

Over-Botoxed? Time may be your only ally

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Rarely the result may not be enough to make you happy. Many physicians are conservative and prefer to not put in too much initially until they see how you react. More units may be administered two to four weeks after to give you a better result. If not enough areas were treated and there is unwanted persistent muscle movement in a specific location of the face, then those areas can be treated subsequently giving you a better result.

If, however, there is a droop of the eyelid when the forehead is treated, a prescription eye drop may be used to give you a little lift of the eyelid. If the forehead is dropped than some more units may be given into the muscles that pull the forehead down, thereby relaxing it up further.

If there is a droop that cannot be treated by the previously mentioned treatments, then time alone will help. A droopy eyelid may look better in three weeks or more.

Ronald Shelton, MD
Manhattan Dermatologic Surgeon
4.9 out of 5 stars 38 reviews

Can Anti-wrinkle Injections Be Reversed?

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Short answer is No, Anti-wrinkle injections cannot be reversed.

However fortunately the treatment is temporary and after the expected 3-4 months your muscles will eventually return to normal activity and your facial lines will gradually revert to their pre-treatment levels.


Botox Can Not Be Reversed

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Unfortunately, there is no way to reverse Botox once it is injected. Botox is temporary. It lasts for only 3-4 months.

Hardik Soni, MD
Summit Emergency Medicine Physician
5.0 out of 5 stars 47 reviews

There is no way to reverse Botox after it has been injected

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Unfortunately, there is no way to actually reverse Botox itself once it has been injected. This is why many dermatologists prefer to inject conservatively at first, as it is much easier to add more units than to try to fix problems caused by too many units. There are some ways to try to mitigate an overdone Botox. For example, eye drops like Vasocon A or the prescription drops iopidine, will help to tighten the orbicularis occuli muscle and the eye will open up wider if too much Botox has caused the upper eyelid to droop. An expert in Botox can also adjust the effect with more carefully placed injections into muscles, which can counter balance the effects. One can also just wait out too much Botox since the worst of it will last a few weeks and all will wear off in approximately 3 months.

Kimberly Butterwick, MD
San Diego Dermatologic Surgeon
4.9 out of 5 stars 20 reviews

Nope

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Botox can not be reversed.  The good thing is it is not permanent and will wear off in a few months.  Depending on what it is that you don't like, an experience injector may be able to correct something by adding Botox to an antagonistic area to counterbalance what you don't like.  

Hope you are doing ok

Botox Cannot Be Reversed

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Unfortunately, the effects of Botox cannot be reversed. That’s why it’s imperative that when choosing to get Botox, you see a board certified dermatologist. The best solution is to wait until the Botox wears, off which is usually between 3 and 4 months.

Melda A. Isaac, MD
Washington DC Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.